MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE MODULUS TLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC. NUVASIVE MODULUS TLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1081308P2
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was reported by the patient, no radiographs for this case were provided and the removed ex-plant was not available for examination.Review of the reported event notes that 17 days post-op the migration took place with the patient being reported as non-physically active.No root cause can be determined the information suggests placement and or sizing suspected cause or contributors.No additional investigation could be completed.Labeling review: "modulus tlif interbody system: the nuvasive modulus tlif interbody system is indicated for intervertebral body fusion of the spine in skeletally mature patients.The system is designed for use with autogenous and/or allogeneic bone graft comprised of cancellous and/or corticocancellous bone graft to facilitate fusion and supplemental internal spinal fixation systems cleared by the fda for use in the thoracolumbar spine.The devices are to be used in patients who have had at least six months of non-operative treatment." "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, pain, discomfort or abnormal sensations due to the presence of the device." "warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.The modulus-c interbody devices are required to be used with an anterior cervical plate as the form of supplemental fixation.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone.Caution must be taken due to potential patient sensitivity to materials.Do not implant in patients with known or suspected sensitivity to the aforementioned materials." "post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.
 
Event or Problem Description
On (b)(6) 2020 a patient underwent a multilevel extreme lateral interbody fusion without a reported issue.On an unknown date experienced extreme pain, radiographs showed the interbody at l2-3 had migrated.A revision took place on (b)(6) 2020 and the cage was replaced without a reported issue.

Brand Name
NUVASIVE MODULUS TLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key11329820
Report Number2031966-2021-00029
Device Sequence Number19120487
Product Code MAX
UDI-Device Identifier00887517845696
UDI-Public887517845696
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1081308P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR